Home Menopause Forum My Menopause Symptoms & Solutions

Evorel sequi

SophieSophie Posts: 4

Hello....sadly my periods stopped in February 2018 at the age of 47. Since then I've had issues with my skin looking like really lumpy porridge, my hair thinning, energy levels dropping onset of aches and pains, exhaustion, weight gain around my stomach, I could go on but it's too depressing.... my GP who is lovely prescribed evorel sequi but I have since discovered that my mum had breast cancer at 75, although she's been clear for a number of years. I am really worried about taking HRT but I'm incredibly torn because I am so depressed with how rapidly I'm turning into a dried up prune. It's so painful being intimate with my partner that I've pretty much given up. Why is nature so cruel? I've heard that HRT can help with my symptoms but i am a little apprehensive and would love to hear from anyone who is taking evorel sequi and whether they have found it helpful or if there are any alternatives which carry less risk...on a lighter note...any ideas on hair and makeup would be great too...sadly on top of everything else I've become invisible... menopause...the gift that just keeps on giving!!!!!!!

Comments

  • KazKaz Posts: 475 mod
    edited March 2019

    Hi Sophie,

    Welcome to the forum.

    When you list all your symptoms like that, it's easy to see why we all get so fed up! This menopause lark is hard work!

    I don't have experience of evorel sequi, but after all the negative press that surrounds the menopause and HRT, I can understand your concerns. I asked similar questions when I finally got the green light for HRT patches just a few weeks ago, and I read all the info I could get hold of. I also had a conversation with my GP. Yours seems great, so I would really advise having this conversation with them too, and let them know what your concerns are. I think it's all about perspective, and one of the reports I found that helped me was by Dr Louise Newson. I've attached the report to let you see, but this is what finally helped me when she said "A very important learning point is that taking HRT does not affect the risk of dying from breast cancer. Women need to be made aware that the increased risks is less than being overweight or having a glass or two of wine each night."

    This interview Dr Newson did on ITV with Lorraine also helped put my mind at rest. She talks absolute sense, and helped me make an informed choice.

    I had similar problems with intimacy, and there are a range of gels and pessaries available that really help. Replens was really good, but then so was the cheaper own brand Boots version. Again - it's all about what works for you.

    I have to say that six week after starting HRT, I feel like myself again. Part of that of course is the HRT, but there's also a large part I can absolutely put down to being able to discuss freely with women like yourself what was happening to me, and feeling so much better to know I'm not the only one dealing with all these symptoms!

    Hope this helps!

    https://www.itv.com/lorraine/health/menopause-expert-dr-louise-newson-answers-your-questions-and-dispels-myths-about-hrt

    https://d2931px9t312xa.cloudfront.net/menopausedoctor/files/information/156/Best-practice-for-HRT-unpicking-the-evidence-British-Journal-of-General-Practice.pdf

  • KazKaz Posts: 475 mod

    I should also say Sophie, that I ended up being more concerned with the stats around being overweight and enjoying a glass or two of wine! Since starting HRT I've changed my diet around and cutout the weekday wine. In four weeks, I'm ten pounds down, my blood pressure has improved and I am feeling so much more positive!

  • SophieSophie Posts: 4

    Hi kaz thank you so much for all the information you provided. I'm certainly going to view the links you sent. I am so pleased to have found this lifeline. I've been feeling so down and worthless since the menopause kicked in. I have found that some women don't want to admit they're going through it as they view it as something to be ashamed of. Its great to have this forum so that we can share our experiences, the good, the bad and the ugly!!! I feel on this forum that we're in it together!!

  • KazKaz Posts: 475 mod

    Ah Sophie!

    You're so welcome! And you are definitely not invisible here! It's so empowering to have somewhere to go where there are other women that just understand! We're almost as good as HRT?!! 😂

    When you feel down, or you need a boost, please reach out to us. There will always be someone ready to help you! ☺️

  • SophieSophie Posts: 4

    Thank you Kaz, I do feel so much better....HRT...here I come!!! 😊

  • ShelleyShelley Posts: 1

    Hello, I applied my first patch last night and am not sure what to expect my GP told me to put a patch on the first day of my nest period. Will these stop with the patches or will they continue has normal. My GP just told me to read the information leaflet which didn’t explain it clearly enough, or I am just thick 😂😂

  • KazKaz Posts: 475 mod

    Hi @Shelley ,

    That’s frustrating for you - although it’s good news about the HRT!

    Luckily I didn’t have that problem because I’d had a hysterectomy, so could only have oestrogen only patches.

    As far as I’m aware, if you are still having regular periods, then you will have been given a type of HRT that still gives you a monthly period (technically a withdrawal bleed). This type of HRT needs to be taken for a year.

    If you have not had a period for year, or you have already taken HRT for a year, you will be given an HRT therapy that will not give you a monthly bleed. It can be common and completely normal to have some light bleeding or spotting in the first few months of taking this type of HRT but if you experience heavy or prolonged bleeding, you should consult your GP.

    And remember - HRT is not a contraceptive. If you still require contraception, then you should consult your GP about this.

    If you’re still unsure, remember you can also chat to any pharmacist who should be able to advise on your specific treatment. 😊

Sign In or Register to comment.